Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 130, NWS Indianapolis, IN

May 23, 20116 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 23, 2011, 6:15 PM EDT for 6 counties in Indiana. It was in force for 45 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 6:15 PM EDT (22:15 UTC)
Expired
May 23, 2011, 7:00 PM EDT
In force
45 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Delaware County, IN, Hamilton County, IN, Hancock County, IN, Henry County, IN, Madison County, IN, Rush County, IN

The radar

The Indianapolis radar (KIND), 64 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 6:20 PM EDTTSTM WND GST 60Knightstown, IN
May 23, 6:20 PM EDTTSTM WND GST 704 Nw Carthage, INA LARGE PINE TREE WAS REPORTED DOWN AS WELL.
May 23, 6:30 PM EDTTSTM WND DMGKnightstown, INAN EIGHT INCH DIAMETER TREE BRANCH WAS REPORTED DOWN ON A CAR.
May 23, 6:31 PM EDTTSTM WND GST 50Anderson, IN
May 23, 6:34 PM EDTTSTM WND GST 708 Wnw Muncie, IN
May 23, 6:47 PM EDTTSTM WND GST 707 Wnw Muncie, INTIME ESTIMATED FROM RADAR AND NEARBY ASOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 1:54 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
170 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WUUS53 KIND 232215
SVRIND
INC035-057-059-065-095-139-232300-
/O.NEW.KIND.SV.W.0130.110523T2215Z-110523T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
615 PM EDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
  EASTERN HAMILTON COUNTY IN CENTRAL INDIANA...
  HANCOCK COUNTY IN CENTRAL INDIANA...
  HENRY COUNTY IN EAST CENTRAL INDIANA...
  MADISON COUNTY IN CENTRAL INDIANA...
  EXTREME NORTHERN RUSH COUNTY IN CENTRAL INDIANA...

* UNTIL 700 PM EDT

* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
  TIPTON TO 10 MILES SOUTHEAST OF BEECH GROVE...AND MOVING EAST AT 40
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  INGALLS AND GREENFIELD AROUND 620 PM EDT...  
  FRANKTON...PENDLETON AND EDGEWOOD AROUND 625 PM EDT...
  WOODLAWN HEIGHTS...COUNTRY CLUB HEIGHTS AND ANDERSON AROUND 630 PM
  EDT...
  WILKINSON AND MARKLEVILLE AROUND 635 PM EDT...
  SHIRLEY...MIDDLETOWN AND KNIGHTSTOWN AROUND 640 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3979 8524 3976 8591 3993 8592 4019 8606
      4031 8524
TIME...MOT...LOC 2214Z 270DEG 35KT 4022 8590 3966 8587
WIND...HAIL 70MPH 1.00IN

$$

HOMANN/TUCEK
2 follow-up statements
413 
WWUS53 KIND 232232
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
632 PM EDT MON MAY 23 2011

INC057-232241-
/O.CAN.KIND.SV.W.0130.000000T0000Z-110523T2300Z/
HAMILTON-
632 PM EDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HAMILTON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3979 8524 3977 8580 3993 8584 4022 8585
      4031 8524
TIME...MOT...LOC 2231Z 270DEG 35KT 4022 8568 3966 8566

$$

INC035-059-065-095-139-232300-
/O.CON.KIND.SV.W.0130.000000T0000Z-110523T2300Z/
DELAWARE-HANCOCK-HENRY-MADISON-RUSH-
632 PM EDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DELAWARE...NORTHEASTERN HANCOCK...HENRY...SOUTHERN MADISON AND
EXTREME NORTHERN RUSH COUNTIES UNTIL 700 PM EDT...

AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ALEXANDRIA TO 10 MILES SOUTHEAST
OF GREENFIELD...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MIDDLETOWN...KNIGHTSTOWN AND DALEVILLE AROUND 640 PM EDT...
  YORKTOWN AND GREENSBORO AROUND 645 PM EDT...  
  BALL STATE UNIVERSITY AND SPICELAND AROUND 650 PM EDT...
  SPRINGPORT...NEW CASTLE AND MUNCIE AROUND 655 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3979 8524 3977 8580 3993 8584 4022 8585
      4031 8524
TIME...MOT...LOC 2231Z 270DEG 35KT 4022 8568 3966 8566
WIND...HAIL 70MPH 1.00IN

$$

HOMANN/TUCEK
319 
WWUS53 KIND 232248
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
648 PM EDT MON MAY 23 2011

INC059-095-232257-
/O.CAN.KIND.SV.W.0130.000000T0000Z-110523T2300Z/
HANCOCK-MADISON-
648 PM EDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK AND
SOUTHERN MADISON COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3979 8557 4026 8557 4031 8524 3979 8525
      3979 8537
TIME...MOT...LOC 2247Z 270DEG 35KT 4013 8547 3957 8547

$$

INC035-065-232300-
/O.CON.KIND.SV.W.0130.000000T0000Z-110523T2300Z/
DELAWARE-HENRY-
648 PM EDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DELAWARE AND HENRY COUNTIES UNTIL 700 PM EDT...

AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF MUNCIE TO 5
MILES SOUTHWEST OF RUSHVILLE...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SUMMIT LAKE STATE PARK...MUNCIE AND NEW CASTLE AROUND 655 PM EDT...
  PRAIRIE CREEK RESERVOIR...STRAUGHN AND SELMA AROUND 700 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3979 8557 4026 8557 4031 8524 3979 8525
      3979 8537
TIME...MOT...LOC 2247Z 270DEG 35KT 4013 8547 3957 8547
WIND...HAIL 70MPH 1.00IN

$$

HOMANN/TUCEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:30 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 23, 4:30 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
430 PM EDT MON MAY 23 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE WEEK WITH A
FRONTAL BOUNDARY AND SEVERAL UPPER DISTURBANCES MOVING ACROSS
CENTRAL INDIANA KEEPING CHANCES FOR THUNDERSTORMS AND SOME SEVERE
WEATHER IN THE FORECAST. TEMPERATURES WILL START OUT ABOVE AVERAGE
BUT THURSDAY THROUGH SATURDAY SHOULD RUN BELOW AVERAGE BEFORE
RECOVERING SUNDAY. SEVERE WEATHER CHANCES WILL CONTINUE THROUGH THE
EVENING HOURS TONIGHT AND SPREAD ACROSS THE AREA AGAIN ON WEDNESDAY
AFTERNOON AND EVENING.

&&

.NEAR TERM /THIS AFTERNOON THROUGH TONIGHT/...
FORECAST FOCUS IS ON POPS AND SEVERE POTENTIAL. INSTABILITY
CONTINUES TO BUILD ACROSS THE AREA AND CUMULUS ARE STARTING TO
FORM ACROSS THE AREA. CONVECTIVE TEMPERATURES ARE BEING REACHED
AND THE CAP HAS PRETTY MUCH ERODED SO COULD SEE DEVELOPMENT OF POP
UP THUNDERSTORMS AT ANY TIME. ALSO A LINE OF STORMS CURRENTLY
MOVING ACROSS ILLINOIS SHOULD BE REACHING THE STATE BORDER AROUND
4 PM OR SO...AND THE COMBINATION OF THIS ACTIVITY HAS PROMPTED A
SEVERE THUNDERSTORM WATCH FOR THE AREA. LOW LEVEL JET SHOULD BE
RAMPING UP ACROSS EASTERN PARTS OF THE AREA OVER THE NEXT FEW
HOURS AND HELP WITH STORM ORGANIZATION THROUGH EARLY IN THE
TONIGHT PERIOD BEFORE MOVING EAST. FEEL THAT SEVERE THREAT WILL BE
GREATEST FROM THE HOURS OF 4 TO 10 PM. WITH THE GREAT INSTABILITY
AND SOME SHEAR BUT LITTLE IN THE WAY OF LOW LEVEL DIRECTIONAL
SHEAR...THE GREATEST THREATS WILL BE DAMAGING WINDS AND LARGE
HAIL. A COOL FRONT SHOULD MOVE THROUGH THE AREA DURING THE
OVERNIGHT HOURS AND STALL SOMEWHERE NEAR OR NORTH OF THE OHIO
RIVER NEAR DAYBREAK AND THIS WILL KEEP LIKELY THUNDERSTORMS IN THE
FORECAST OVERNIGHT AFTER THE SEVERE THREAT HAS WEAKENED.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...

FORECAST FOCUS IS ON POPS AND CHANCES FOR SEVERE WEATHER.
WITH THE FRONT STALLED SOMEWHERE NORTH OF THE OHIO RIVER AND SOUTH
OF I 70 AND A SHORTWAVE MOVING ALONG IT WILL KEEP LIKELY
THUNDERSTORMS GOING ALONG AND SOUTH OF I 70 FOR TUESDAY. NORTH OF
THIS WILL TAPER TO CHANCE POPS. TUESDAY NIGHT LOOKS LIKE SOME WEAK
RIDGING OVER THE AREA SO EVEN WITH THE FRONT COULD SEE A BRIEF LULL
IN ACTIVITY...THUS KEPT ONLY CHANCE POPS GOING. ON WEDNESDAY THE
FRONT WILL MOVE NORTH THROUGH THE AREA AS A WARM FRONT AND A GREAT
GULF MOISTURE FEED GETS ESTABLISHED. 40+ KT LOW LEVEL JET WILL BE
POINTED AT INDIANA AND THE AREA IS ALSO IN A FAVORABLE POSITION WITH
THE COUPLED UPPER JET. THE BEST CONDITIONS WILL BE DURING THE
AFTERNOON AND EVENING HOURS. THUS LIKELY THUNDERSTORMS FORECAST AND
IN TOTAL AGREEMENT WITH A WIDESPREAD RISK FOR SEVERE STORMS. WITH
THE WARM FRONT MOVING THROUGH AND ENHANCING LOW LEVEL HELICITY THIS
COULD INCLUDE SOME RISK FOR TORNADOES AS WELL.

AS FAR AS TEMPERATURES ARE CONCERNED...GENERALLY LEANED ON THE
WARMER MAV NUMBERS FOR HIGHS AS THESE FIT BETTER WITH FRONTAL
PLACEMENT AND WARM ADVECTION ON THE SOUTHERLY WINDS. LOWS WERE IN
GOOD AGREEMENT AND USED A BLEND.

A NOTE ON HYDROLOGY...WITH THE FRONT SETTING UP ACROSS THE AREA AND
CONTINUED CHANCES FOR STORMS AS WELL AS A GOOD GULF MOISTURE
FEED...WILL PROBABLY CAUSE AT LEAST LOWLAND FLOODING AND COULD WIND
UP HAVING AN EVEN GREATER IMPACT ON AREA RIVERS. AT THIS TIME
FORECASTING AROUND 3 INCHES NORTH TO 4 INCHES SOUTH BASED ON HPC
NUMBERS AND MODEL CONSENSUS THROUGH 5 DAYS.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
LONG TERM MODELS SHOWING SOME DISAGREEMENT OVER THE TIMING OF THE
MOVEMENT OF THE UPPER PATTERN BY THURSDAY NIGHT  WITH THE GFS AND
GEFS BEING FASTER THAN THE ECMWF AND ITS ENSEMBLES. WITH
TELECONNECTION PATTERNS FAVORING A TROUGH OVER THE EASTERN US AND A
RIDGE OVER THE WEST WILL FAVOR THE SLOWER ECM THAT RETAINS THIS
SOLUTION.

ACTIVE PATTERN SHOULD CONTINUE THROUGH THURSDAY NIGHT AS AN UPPER
LOW AND SURFACE LOW TREK ACROSS CENTRAL INDIANA. A BRIEF PERIOD OF
WEAK RIDGING COULD KEEP THINGS A LITTLE DRIER ON FRIDAY AND PERHAPS
INTO FRIDAY NIGHT SO DROPPED TO SLIGHT CHANCE POPS FOR FRIDAY AND
KEPT LOW CHANCE GOING FOR FRIDAY NIGHT. REMOVED THUNDER FOR THESE
TIMES AS IT APPEARS THERE WILL BE NO INSTABILITY AVAILABLE. KEPT A
CHANCE GOING FOR SATURDAY WITH A WEAK WAVE MOVING THROUGH AND ADDED
A SLIGHT CHANCE FOR SATURDAY NIGHT AND SUNDAY WITH THE ECM SHOWING
ANOTHER FRONT STARTING TO SET UP ACROSS THE AREA AND TROUGHINESS
OVERHEAD. TEMPERATURES LOOK NEAR OR BELOW NORMAL THROUGH THE PERIOD.

&&

.AVIATION.../DISCUSSION FOR 232100Z TAF UPDATE/...

SQUALL LINE IMPACTING KHUF AT THIS TIME...AND EXPECTED TO IMPACT
BOTH KIND AND KBMG BETWEEN 21Z AND 22Z. WIND GUSTS TO 40-50KTS
HAVE BEEN REPORTED ALONG THE SQUALL LINE...AND DEPENDING ON
TRENDS...MAY MAKE ADDITIONAL UPDATES TO TEMPO GROUPS. ADDITIONAL
DEVELOPING CONVECTION AHEAD OF THE FRONT OVER NORTH CENTRAL
INDIANA LIKELY TO IMPACT KLAF OVER THE NEXT SEVERAL HOURS AS WELL.

18Z TAF DISCUSSION FOLLOWS.

VFR EXPECTED AWAY FROM THUNDERSTORMS THROUGH TODAY AND MUCH OF
TONIGHT. HOWEVER...WINDS WILL DROP OFF ENOUGH FOR SOME MVFR FOG
AFTER 09Z. ALSO...COLD FRONT IS EXPECTED TO DROP SOUTH/SOUTHEAST
ACROSS CENTRAL INDIANA BY TOMORROW MORNING AND THEN BECOME QUASI-
STATIONARY. CONFIDENCE LEVEL ON FRONTAL POSITION IS LOW WITH MODEL
FLIP FLOPPING...BUT WILL ESTIMATE IT WILL REACH LAF AROUND
12Z...IND AND HUF AROUND 18Z AND BMG AROUND 00Z. COULD ALSO SEE
SOME POST-FRONTAL MVFR CEILINGS TUESDAY.

BUFKIT AND OBSERVATIONS SUGGEST SOUTHWEST WINDS NEAR 20 KNOTS
WITH GUSTS TO 30 KNOTS. SURFACE PRESSURE GRADIENT WILL LOOSEN
TONIGHT WHICH SHOULD AS MENTIONED ALLOW WINDS TO BECOME LIGHT AND
MVFR FOG TO FORM AFTER 09Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CP
NEAR TERM...CP
SHORT TERM...CP
LONG TERM....CP
AVIATION...MK/RYAN
Hazardous weather outlook, May 23, 3:42 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
342 PM EDT MON MAY 23 2011

INZ051>053-060>065-067>072-241945-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
342 PM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN PORTIONS OF CENTRAL
INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. SOME OF THESE
STORMS ARE EXPECTED TO BE SEVERE. THE MAIN THREAT FROM THESE
STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND VERY LARGE HAIL.
HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. LIGHTNING IS A
THREAT FROM ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE LIKELY ON TUESDAY ACROSS MUCH OF CENTRAL
INDIANA. THERE IS A SLIGHT RISK THESE STORMS WILL BE SEVERE.
DAMAGING WINDS AND HAIL WOULD BE THE MAIN THREAT FROM THESE
STORMS...AND AN ISOLATED TORNADO CANNOT BE RULED OUT.

ON WEDNESDAY...SEVERE STORMS ARE POSSIBLE ACROSS CENTRAL INDIANA.
ONCE AGAIN SEVERE THUNDERSTORMS WILL BE MOST LIKELY DURING THE
AFTERNOON AND EVENING HOURS. THE MAIN THREAT FROM THESE STORMS
WILL BE DAMAGING WINDS AND LARGE HAIL AS WELL AS TORNADOES.
LIGHTNING AND BRIEF HEAVY RAIN IS A RISK FROM ANY THUNDERSTORM.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES THROUGH SUNDAY.
IT IS TOO EARLY TO TELL IF THERE IS SEVERE POTENTIAL BEYOND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED THIS AFTERNOON AND TONIGHT AND ARE ENCOURAGED
TO SUBMIT STORM REPORTS. SPOTTERS MAY BE NEEDED TUESDAY AND
WEDNESDAY AS WELL.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>049-054>057-241945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-
342 PM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. SOME OF THESE
STORMS ARE EXPECTED TO BE SEVERE. THE MAIN THREAT FROM THESE STORMS WILL
BE DAMAGING STRAIGHT LINE WINDS AND VERY LARGE HAIL. IN ADDITION ISOLATED
TORNADOES CAN NOT BE RULED OUT. LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE LIKELY ON TUESDAY ACROSS MUCH OF CENTRAL
INDIANA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED ON
TUESDAY...HOWEVER AN ISOLATED SEVERE STORM CANNOT BE RULED OUT.

ON WEDNESDAY...SEVERE STORMS ARE POSSIBLE ACROSS CENTRAL INDIANA.
ONCE AGAIN SEVERE THUNDERSTORMS WILL BE MOST LIKELY DURING THE
AFTERNOON AND EVENING HOURS. THE MAIN THREAT FROM THESE STORMS
WILL BE DAMAGING WINDS AND LARGE HAIL AS WELL AS TORNADOES.
LIGHTNING AND BRIEF HEAVY RAIN IS A RISK FROM ANY THUNDERSTORM.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES THROUGH SUNDAY.
IT IS TOO EARLY TO TELL IF THERE IS SEVERE POTENTIAL BEYOND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED THIS AFTERNOON AND TONIGHT AND ARE ENCOURAGED
TO SUBMIT STORM REPORTS. SPOTTERS MAY BE NEEDED TUESDAY AND
WEDNESDAY AS WELL.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

In the hours before

Local storm report, May 23, 5:50 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
550 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     1 SW DARLINGTON         40.10N 86.79W
05/23/2011  E65 MPH          MONTGOMERY         IN   AMATEUR RADIO

            MULTIPLE TREES DOWN ON COUNTY ROAD 625 EAST...ONE MILE
            SOUTH OF HWY 47.

&&

MRD
Local storm report, May 23, 5:52 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
552 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             6 W INDIANAPOLIS        39.78N 86.26W
05/23/2011  M0.88 INCH       MARION             IN   TRAINED SPOTTER

            COCORAHS REPORT OF NICKEL SIZED HAIL.

&&

MRD
Local storm report, May 23, 5:54 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
554 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND GST     BARGERSVILLE            39.52N 86.17W
05/23/2011  M51 MPH          JOHNSON            IN   AMATEUR RADIO

            PEA SIZED HAIL ALSO REPORTED.

&&

MRD
Local storm report, May 23, 5:59 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
559 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     2 N NASHVILLE           39.23N 86.24W
05/23/2011                   BROWN              IN   AMATEUR RADIO

            TWO FOOT DIAMETER TREE DOWNED.

&&

MRD
Local storm report, May 23, 6:07 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
607 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TORNADO          CORTLAND                38.97N 85.96W
05/23/2011                   JACKSON            IN   FIRE DEPT/RESCUE

            REPORT OF A POULTRY BARN DESTROYED NEAR CORTLAND.

&&

MRD
Local storm report, May 23, 6:11 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
611 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     5 N SEYMOUR             39.03N 85.89W
05/23/2011                   JACKSON            IN   FIRE DEPT/RESCUE

            LARGE LIMBS AND SMALL TREES REPORTED DOWN.

&&

MRD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:10 PM EDTSpecial Weather StatementINDHoward35 min
May 23, 12:03 AM EDTSevere Thunderstorm WarningINDClay, Morgan, Owen, Putnam42 min
May 23, 1:10 AM EDTSpecial Weather StatementINDLawrence35 min
May 23, 2:09 AM EDTSpecial Weather StatementINDJackson, Jennings36 min
May 23, 3:04 AM EDTSpecial Weather StatementINDJackson, Jennings26 min
May 23, 3:50 PM EDTSevere Thunderstorm WarningINDKnox, Sullivan, Vigo40 min
May 23, 4:21 PM EDTSevere Thunderstorm WarningINDParke, Vermillion24 min
May 23, 4:27 PM EDTSevere Thunderstorm WarningINDClay, Daviess, Greene, Knox, Martin, Owen and 2 more48 min
May 23, 4:40 PM EDTSevere Thunderstorm WarningINDClay, Parke, Putnam, Vermillion, Vigo35 min
May 23, 4:51 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Putnam, Vermillion, Warren39 min
May 23, 4:53 PM EDTSevere Thunderstorm WarningINDHendricks, Marion, Morgan37 min
May 23, 5:06 PM EDTSevere Thunderstorm WarningINDBrown, Lawrence, Monroe, Morgan, Owen24 min
May 23, 5:25 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Hancock, Hendricks, Jackson, Johnson and 5 more50 min
May 23, 5:30 PM EDTTornado WarningINDJackson, Lawrence30 min
May 23, 5:44 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Montgomery31 min
May 23, 5:45 PM EDTTornado WarningINDHancock, Johnson, Shelby45 min
May 23, 5:56 PM EDTTornado WarningINDBartholomew, Decatur, Shelby34 min
May 23, 6:01 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Hancock, Jackson, Jennings, Rush and 1 more44 min
May 23, 6:08 PM EDTTornado WarningINDJennings18 min
May 23, 6:45 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph33 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.